Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 243, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Nov 14, 2011, 8:29 PM EST for Tioga County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2011, 8:29 PM EST (01:29 UTC)
- Expired
- Nov 14, 2011, 9:00 PM EST
- In force
- 31 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Tioga County, PA
The radar
The Binghamton radar (KBGM), 93 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125
WUUS51 KCTP 150129
SVRCTP
PAC117-150200-
/O.NEW.KCTP.SV.W.0243.111115T0129Z-111115T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EST MON NOV 14 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 900 PM EST
* AT 827 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR KEENEYVILLE...MOVING EAST
AT 65 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MANSFIELD...
MILLERTON...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE
ACROSS NORTHERN PENNSYLVANIA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.
&&
LAT...LON 4199 7692 4173 7688 4171 7729 4201 7733
4200 7693
TIME...MOT...LOC 0129Z 262DEG 56KT 4187 7717
$$
FORECASTER: MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 6:53 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 14, 6:53 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 653 PM EST MON NOV 14 2011 .SYNOPSIS... LOW PRESSURE MOVING ALONG THE LOWER GREAT LAKES WILL PUSH A FRONT SOUTHWARD ACROSS THE REGION TONIGHT. THE FRONT WILL STALL AROUND OR JUST TO THE SOUTH OF THE MARYLAND BORDER. ANOTHER WAVE OF LOW PRESSURE WILL ROLL ALONG THE FRONT BUT TO THE SOUTH OF THE AREA ON WEDNESDAY. THE UNSEASONABLY MILD TEMPERATURES WILL DROP BACK TO NORMALS LATER THIS WEEK AS A NOTICEABLY COLDER AIR MASS SETTLES IN. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SFC LOW TRACKING NE OVR LK ERIE THIS EVENING. LL JET TRANSPORTING INCREASINGLY MOIST/UNSTABLE AIR INTO NW PA SETTING THE STAGE FOR A ROUND OF TSRA LATER THIS EVENING AS TRAILING COLD FRONT ARRIVES OVR THE NW MTNS. MDL SIMULATED REFLECTIVITY INDICATES LINE OF TSRA WILL ARRIVE OVR WARREN COUNTY ARND 00Z. LATEST RUC SOUNDINGS INDICATE SUFFICIENT INSTABILITY WILL BE PRESENT ACROSS THE NW MTNS...COMBINED WITH PLENTY OF SHEAR...TO PRODUCE A SVR WX POTENTIAL THRU ARND MIDNIGHT. LATEST MDL DATA INDICATES MUCH OF CENTRAL AND SOUTHERN PA WILL REMAIN DRY THIS EVENING...SO HAVE REMOVED MENTION OF PRECIP. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM TUESDAY/... FRONT PROGRESSES SOUTHWARD TONIGHT...AND WILL HOLD ONTO MENTIONS OF THUNDER FOR THE EARLY NIGHTTIME IN THE WEST. GUSTY WINDS ARE POSSIBLE WITH DEEP-ER CONVECTION. EXPECT ANY STORMS TO BE SHORT...BUT SVR WINDS NOT MORE THAN 3KFT OFF THE DECK EARLY TONIGHT. DRY IS THE WORD FOR THE BEGINNING OF THE PD IN THE SOUTH...AND MOISTURE AND FORCING BOTH DECREASE TONIGHT AS THE FRONT DIPS THROUGH THE AREA. SFC WINDS GO LIGHT AND AMBIENT MOISTURE COULD CREATE PATCHY FOG BUT NOT BAD/WIDESPREAD ENOUGH TO MENTION IN THE GRIDS. FRONT LOSES GOOD/VISIBLE WIND SHIFT AND LITTLE P-GRAD FOUND LATER TONIGHT AND TUES AM. THUS...IT MAY BE TOUGH TO PINPOINT WHERE THE HIGHER CHCS FOR PRECIP WILL BE TUES...BUT WILL BEND TOWARD THE SREF MEAN PRECIP FIELDS AND PAINT HIGHEST NUMBERS IN THE LAURELS WHERE UPSLOPE SHOULD HELP SQUEEZE SOME MOISTURE OUT...BUT DOWNSLOPE AND MORE-DISTANCE FROM THE WEAK MOISTURE FEED WILL MAKE IT A TOUGH FCST FOR PRECIP /NO OR YES/ IN THE LOWER SUSQ. HAVE KEPT HIGH POPS IN FOR THE DAYTIME BUT EXPECT QPF TO BE LOW LIKE TODAY/MONDAY HAS BEEN IN THE N. LOTS OF RADAR ECHOES LIKELY...BUT ONLY MINOR ACCUMS. MEAGER POS CAPES LATER TONIGHT AND TUES...BUT STABILITY INCREASES RATHER QUICKLY AFTER MIDNIGHT AND LASTS THRU ALL OF TUES. MAXES ON TUES WILL BE MILD AGAIN...BUT NOT AS TOASTY AS TODAY IN THE SOUTH WHERE THE CLOUDS WILL BE THICKEST. ALMOST UNIFORM 55-60F MAXES ARE EXPECTED. THESE ARE STILL 5-10F ABOVE NORMAL. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... BROAD SOUTHWESTERLY FLOW ALOFT IS FORECAST TO DOMINATE THE EASTERN US THROUGH MUCH OF THE PERIOD. A COLD FRONT IS FORECAST TO PUSH THROUGH THE OHIO VALLEY TUESDAY AND THE MIDDLE ATLANTIC REGION ON WEDNESDAY. THE PERIOD WILL START WET WITH RAINS ALONG THE FRONT THEN TURN DRY AS SFC HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT. IN THE WAKE OF A COLD FRONT...IT WILL TURN MUCH COLDER LATER WEDNESDAY INTO THURSDAY...WITH 850 HPA TEMPERATURES DIPPING TO ABOUT 1 SD BELOW NORMAL. THE SOUTHERN EDGE OF A BROAD AREA OF STEEPER MID LEVEL LAPSE RATES WILL MOVE ACROSS NW AND NORTH CENTRAL PENN WED NIGHT AND THURSDAY LEADING TO NUMEROUS SNOW SHOWERS ACROSS THE NW MTNS...WITH SCATTERED SNOW SHOWERS FURTHER SOUTH AND EAST ACROSS THE ALLEGHENY PLATEAU. 850 HPA TEMPS ARE -6C BY WED NIGHT AND FALL FARTHER TO -8C...WITH A TROUGH OF VERY COLD 700 MB TEMPS NEAR -20C SLIDING ACROSS NRN PENN ON THURSDAY. IN ADDITION TO THE SNOW SHOWER THREAT...THE WINDS SHOULD PICK UP...PUSHING THE WIND CHILLS THROUGH THE 20S...AND INTO THE TEENS LATE THURSDAY AND THUR NIGHT. SOME ENSEMBLE MEMBERS AND MEDIUM RANGE MODEL GUIDANCE IMPLIES 1-3 INCHES OF SNOWFALL IS POSSIBLE ACROSS THE PERENNIAL SNOWBELT NEAR...AND TO THE WEST OF KBFD...WITH AN INCH OR LESS ELSEWHERE ACROSS THE HIGHER TERRAIN OF THE NORTH AND WEST. FOR THE SOUTHEAST HALF OF THE CWA...PARTLY TO MOSTLY CLOUDY SKIES WILL OCCUR IN THE WAKE OF THE CFRONT...WITH NOTHING MORE THAN A FEW LIGHT SNOW SHOWERS ACROSS THE CENTRAL RIDGE AND VALLEY REGION. TEMPERATURES MODERATE BACK TOWARD NORMAL THURSDAY NIGHT INTO FRIDAY...THAT PESKY RIDGE IN THE SOUTHEAST AND OVER THE WESTERN ATLANTIC WILL LIMIT THE SOUTHWARD PENETRATION OF THE FRONT. THE PW VALUES DROP BELOW NORMAL LATE WED AND STAY NORMAL OR BELOW NORMAL FROM THU-SUNDAY. THIS PERIOD SHOULD BE UNSEASONABLY DRY. WILL CONTINUE WITH BELOW NORMAL POPS FOR ALL OF THE REGION DURING THE THURSDAY NIGHT THROUGH SATURDAY PERIOD. AS THE TROUGH BUILDS OVER THE WESTERN US LATER THIS WEEK...THE SOUTHEASTERN RIDGE SHOULD PUSH WARMER AIR INTO OUR REGION SATURDAY. THE 850 HPA TEMPERATURES ARE PREDICTED TO BE 1SD ABOVE NORMAL LATE SATURDAY ACROSS THE NW PART OF THE STATE...AND AREA-WIDE ON SUNDAY. ANOTHER COLD FRONT APPROACHES WITH THE NEXT CHC FOR SHOWERS LATER SUNDAY INTO MONDAY. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... 00Z PACKAGE SIMILAR TO EARLIER FCST. BFD NEAR SOUTHERN EDGE OF LINE OF FAST MOVING SEVERE THUNDERSTORMS. WILL HAVE TO CONTINUE TO MONITOR AND ADJUST FCST AS NEEDED. OTHER ISSUE IS LLWS...A SMALL LAYER OF COOL AIR RIGHT NEAR THE GROUND AND WEAK NORTHERLY WINDS SITLL IN SOME SPOTS... ESPECIALLY N PA. EXPECT THINGS TO IMPROVE FROM NORTH TO SOUTH ON TUE. LOW CIGS AND SHOWERS WILL LIKELY PERSIST ACROSS S PA FOR MUCH OF THE DAY. A STRONG COLD FRONT MOVES ACROSS THE AREA ON WED...BUT A LOT OF DIRECTIONAL SHEAR...SO NOT EXPECTING A LOT IN THE WAY OF LOW SC OFF THE LAKES. GUSTY NW WINDS AND LOWER SC OFF THE LAKES WILL BE MORE OF AN ISSUE FOR LATE WED INTO EARLY FRIDAY MORNING...ALONG WITH SOME SNOW SHOWERS. OUTLOOK... TUES NIGHT-WED...MVFR TO IFR IN PDS OF RAIN...ESP SOUTH. THU...MVFR TO IFR CIGS WEST WITH -SHSN. VFR TO MVFR EAST. FRI-SAT...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO/FITZGERALD SHORT TERM...DANGELO LONG TERM...LAMBERT/GARTNER AVIATION...MARTIN
Hazardous weather outlook, Nov 14, 4:14 AM EST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 414 AM EST MON NOV 14 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-150915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 414 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 14, 6:31 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EST MON NOV 14 2011
PAZ004-005-150000-
MCKEAN PA-WARREN PA-
631 PM EST MON NOV 14 2011
...A LINE OF STRONG THUNDERSTORMS MOVING TOWARD AREA...
AT 630 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES NORTHEAST OF FREWSBURG TO 23 MILES WEST OF HYDETOWN...MOVING
EAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL REACH WARREN AROUND 7 PM.
LAT...LON 4200 7851 4162 7946 4163 7962 4191 7962
4201 7938
FORECASTER: KFLocal storm report, Nov 14, 8:14 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
814 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 2 S GENESEE 41.95N 77.90W
11/14/2011 E60 MPH POTTER PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1100480
MACHLocal storm report, Nov 14, 8:17 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
817 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG SHINGLEHOUSE 41.97N 78.19W
11/14/2011 POTTER PA TRAINED SPOTTER
POWER OUT. SEVERE THUNDERSTORM WIND LASTED 10 MINUTES.
&&
EVENT NUMBER CTP1100481
MACHLocal storm report, Nov 14, 8:20 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
820 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 2 S GENESEE 41.95N 77.90W
11/14/2011 E60 MPH POTTER PA TRAINED SPOTTER
0755 PM TSTM WND DMG SHINGLEHOUSE 41.97N 78.19W
11/14/2011 POTTER PA TRAINED SPOTTER
POWER OUT. SEVERE THUNDERSTORM WIND LASTED 10 MINUTES.
&&
EVENT NUMBER CTP1100480 CTP1100481
MACHSpecial weather statement, Nov 14, 8:24 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
824 PM EST MON NOV 14 2011
PAZ005-006-010>012-037-041-150230-
CAMERON PA-ELK PA-MCKEAN PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
POTTER PA-TIOGA PA-
824 PM EST MON NOV 14 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...ELK...
NORTHWESTERN CLINTON...NORTHWESTERN LYCOMING...SOUTHEASTERN MCKEAN...
SOUTHERN POTTER AND SOUTHERN TIOGA COUNTIES...
AT 820 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WILCOX TO 7 MILES EAST OF FRYBURG...MOVING EAST AT 60 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT JOHNSONBURG...EAST BRANCH DAM...AND ELK
RIVER...AUSTIN...ST. MARYS...RIDGWAY...AND PORTLAND MILLS...BRANDY
CAMP...WHARTON AND TRUMAN.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 219...
STATE ROAD 120...STATE ROAD 255.
LAT...LON 4164 7693 4130 7787 4130 7884 4137 7897
4135 7902 4134 7910 4142 7910 4143 7907
4145 7907 4146 7903 4145 7897 4149 7897
4165 7855
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 7:35 PM EST | Severe Thunderstorm Warning | CTP | McKean, Potter, Tioga | 55 min |
| Nov 14, 8:24 PM EST | Special Weather Statement | CTP | Cameron, Elk | 66 min |
| Nov 14, 8:44 PM EST | Special Weather Statement | CTP | Tioga | 46 min |
| Nov 14, 9:09 PM EST | Special Weather Statement | CTP | Clearfield, Clinton | 51 min |
| Nov 14, 9:28 PM EST | Special Weather Statement | CTP | Sullivan | 62 min |
| Nov 14, 9:46 PM EST | Special Weather Statement | CTP | Centre | 44 min |
| Nov 14, 10:00 PM EST | Special Weather Statement | CTP | Centre, Clinton, Lycoming | 45 min |
| Nov 14, 10:47 PM EST | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Snyder, Union | 43 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.